MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP345H
Medical Device Problem Codes Break (1069); Device Markings/Labelling Problem (2911); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 3/16/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did this event contribute to any patient adverse event? if yes, please explain.Any photos available for visual analysis? please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was received: ethicon sut mono plus 2-0 sa ct-1 36" 36ct (mcp345h) suture is not 19mm that was within the packaging.Possible manufacturer issue where the outside packaging says one (mm) size while inside the product is different(mm).In addition, breaking is common and the suture is not staying within.Ethicon sut monocryl 2-0 sa cp-1 27" 36ct (y266h) suture is not 19mm that was within the packaging.Possible manufacturer issue where the outside packaging says one (mm) size while inside the product is different(mm).In addition, breaking is common and the suture is not staying within.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.It was reported that suture is not 19mm that was within the packaging.Possible manufacturer issue where the outside packaging says one (mm) size while inside the product is different (mm).In addition, breaking is common and the suture is not staying within.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h 6.Medical device problem code.Additional information: h6 6.Type of investigation.Additional information was requested, and the following was obtained: what is the size of the sutures received? 36mm.Were all sutures this size or only some? all this size.If possible, please confirm the quantity: 36.Was there any evidence that the sutures were defective upon opening the individual packaging (e.G., breakage or fraying)? yes each time we used them they would break off needle when pulled away from tissue.Suture breaking was also mentioned.When did the alleged deficiency occur ¿ removal from package, handling prior to theient use, passage through tissue, during tying, or --post-op? if different, please explain.Yes when pulling from tissue.If possible, please confirm how many sutures broke from lot 10aszl and how many from lot 107s5m.3 and 2."the suture is not staying within" was also reported.Could you please provide additional details about this issue? the suture breaks off the needle slides out.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL+ VIO 36IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24604152
Report Number2210968-2026-02602
Device Sequence Number10343508
Product Code GAM
UDI-Device Identifier10705031046429
UDI-Public(01)10705031046429(17)270331(10)107S5M
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCP345H
Device Lot Number107S5M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/27/2026
06/15/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/09/2026
06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown